MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR,THE
Catalog Number 4252520-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
An unannounced sample arrived that was originally for complaint pir (b)(4).As reported by the user facility: brief inquiry description: problems with catheters sheared when coming out of package.Detailed inquiry description: crt and i (emily from vascular access) were using 22g 1.75 inch catheters to place ultrasound ivs in multiple patients during the morning of (b)(6) 2021.On multiple occasions, including the most noticeable incident with the patient stated in the report, the catheter wouldn't advance from the needle and was causing pain to the patients upon insertion.So, we removed it and found the catheter to be sheared.This happened 3 times using the 22g 1.75 inch catheters on multiple patients.I saved the package but not he actual catheter due to it being a biohazard.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A total of three (3) samples from lot # 23k10g8241 was submitted to the manufacturer for evaluation.No samples were received from lot # 23l16g8241.Through visual examination of the returned samples, no defects or damages were observed.The samples were then subjected to penetration force and gliding force test; all of the samples passed specification.A review of the device history record (dhr) was performed for the reported lot numbers and no abnormalities or non-conformances were noted during the in process or final product inspection.Based on the investigation, the samples were within specification and no defects were observed.The reported defect could not be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.Correction: initial information noted that date of occurance was on (b)(6) 2021.The actual date of occurance was on (b)(6) 2024.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER, INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19570080
Report Number9610825-2024-00524
Device Sequence Number6305970
Product Code FOZ
UDI-Device Identifier04046963318178
UDI-Public(01)04046963318178
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252520-02
Device Lot Number23K10G8241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown